Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 1, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Jan 3, 2012, 2:37 PM MST for Park County, Wyoming. It took effect at Jan 4, 2012, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 3, 2012, 2:37 PM MST (21:37 UTC)
- In effect from
- Jan 4, 2012, 11:00 PM MST
- Expired
- Jan 4, 2012, 2:28 PM MST
- In force
- Issued by
- NWS Riverton, WY
County Park County, WY
The radar
The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2193 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465 WWUS75 KRIW 032137 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 237 PM MST TUE JAN 3 2012 ...HIGH WINDS POSSIBLE ONCE AGAIN ALONG THE CODY FOOTHILLS... .A STRENGTHENING WESTERLY FLOW ALOFT AHEAD OF AN APPROACHING COLD FRONT COMBINED WITH AN INCREASED SURFACE PRESSURE GRADIENT WILL CREATE THE SETUP FOR POTENTIAL HIGH WINDS LATE WEDNESDAY NIGHT AND THURSDAY MORNING ALONG THE CODY FOOTHILLS. WYZ003-041100- /O.NEW.KRIW.HW.A.0001.120105T0600Z-120105T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 237 PM MST TUE JAN 3 2012 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. * SUMMARY AND TIMING...WINDS WILL ONCE AGAIN INCREASE ACROSS THE CODY FOOTHILLS WEDNESDAY NIGHT AND CONTINUE THROUGH THURSDAY MORNING. HIGH WINDS WILL LIKELY BE BLOWING IN THE CLARK'S FORK GAP ALL NIGHT WEDNESDAY NIGHT BUT THE HIGHEST POTENTIAL FOR HIGH WINDS ACROSS THE MAJORITY OF THE CODY FOOTHILLS WILL BE AFTER MIDNIGHT WEDNESDAY NIGHT INTO THURSDAY MORNING. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. STRONGER GUSTS IN EXCESS OF 70 MPH ARE POSSIBLE ONCE AGAIN ON THE WEST SIDE OF CLARK. * IMPACTS...TRAVELLERS ALONG HIGHWAY 120...ESPECIALLY BETWEEN MILE MARKERS 120 AND 128 SOUTH OF CLARK AND MILE MARKERS 75 TO 80 SOUTH OF CODY SHOULD REMAIN ALERT FOR VERY STRONG AND ERRATIC WIND GUSTS. RESIDENTS OF CODY AND CLARK SHOULD BE PREPARED TO SECURE ANY LOOSE ITEMS IF A HIGH WIND WARNING IS ISSUED FOR THIS PERIOD TOMORROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
2 follow-up statements
227 WWUS75 KRIW 040931 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 231 AM MST WED JAN 4 2012 ...HIGH WINDS POSSIBLE ONCE AGAIN ALONG THE CODY FOOTHILLS... .A STRENGTHENING WESTERLY FLOW ALOFT AHEAD OF AN APPROACHING COLD FRONT COMBINED WITH AN INCREASED SURFACE PRESSURE GRADIENT WILL CREATE THE SETUP FOR POTENTIAL HIGH WINDS LATE TONIGHT AND THURSDAY MORNING ALONG THE CODY FOOTHILLS. WYZ003-042315- /O.CON.KRIW.HW.A.0001.120105T0600Z-120105T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 231 AM MST WED JAN 4 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING. * SUMMARY AND TIMING...WINDS WILL ONCE AGAIN INCREASE ACROSS THE CODY FOOTHILLS TONIGHT AND CONTINUE THROUGH THURSDAY MORNING. HIGH WINDS WILL LIKELY BE BLOWING IN THE CLARK'S FORK GAP ALL NIGHT BUT THE HIGHEST POTENTIAL FOR HIGH WINDS ACROSS THE MAJORITY OF THE CODY FOOTHILLS WILL BE AFTER MIDNIGHT INTO THURSDAY MORNING. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. STRONGER GUSTS IN EXCESS OF 70 MPH ARE POSSIBLE ON THE WEST SIDE OF CLARK. * IMPACTS...TRAVELLERS ALONG HIGHWAY 120...ESPECIALLY BETWEEN MILE MARKERS 120 AND 128 SOUTH OF CLARK AND MILE MARKERS 75 TO 80 SOUTH OF CODY SHOULD REMAIN ALERT FOR VERY STRONG AND ERRATIC WIND GUSTS. RESIDENTS OF CODY AND CLARK SHOULD BE PREPARED TO SECURE ANY LOOSE ITEMS IF A HIGH WIND WARNING IS ISSUED FOR THIS PERIOD TOMORROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
029 WWUS75 KRIW 042128 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 228 PM MST WED JAN 4 2012 ...HIGH WINDS EXPECTED ALONG THE CODY FOOTHILLS TONIGHT AND THURSDAY MORNING... .A STRENGTHENING WESTERLY FLOW ALOFT AHEAD OF AN APPROACHING COLD FRONT COMBINED WITH AN INCREASED SURFACE PRESSURE GRADIENT WILL CREATE THE SETUP FOR HIGH WINDS TONIGHT AND THURSDAY MORNING ALONG THE CODY FOOTHILLS. WYZ003-051100- /O.UPG.KRIW.HW.A.0001.120105T0600Z-120105T1800Z/ /O.NEW.KRIW.HW.W.0001.120105T0300Z-120105T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 228 PM MST WED JAN 4 2012 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WINDS WILL ONCE AGAIN INCREASE ACROSS THE CODY FOOTHILLS TONIGHT AND CONTINUE THROUGH THURSDAY MORNING. HIGH WINDS WILL LIKELY BE BLOWING IN THE CLARK'S FORK GAP ALL NIGHT BUT THE HIGHEST POTENTIAL FOR HIGH WINDS ACROSS THE MAJORITY OF THE CODY FOOTHILLS WILL BE AFTER MIDNIGHT INTO THURSDAY MORNING. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. EVEN STRONGER GUSTS IN EXCESS OF 70 MPH ARE QUITE POSSIBLE ON THE WEST SIDE OF CLARK. * IMPACTS...TRAVELLERS ALONG HIGHWAY 120...ESPECIALLY BETWEEN MILE MARKERS 120 AND 128 SOUTH OF CLARK AND MILE MARKERS 75 TO 80 SOUTH OF CODY SHOULD REMAIN ALERT FOR VERY STRONG AND ERRATIC WIND GUSTS. RESIDENTS OF CODY AND CLARK SHOULD SECURE ANY LOOSE OUTDOOR ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Jan 3, 2:25 PM MST, 12 minutes earlier.
Area forecast discussion, Jan 3, 2:25 PM MST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 225 PM MST TUE JAN 3 2012 .SHORT TERM...TONIGHT THROUGH FRIDAY WEAK SHORTWAVE PASSED THROUGH TODAY AS EXPECTED WITH VERY STRONG WINDS ACROSS THE CODY FOOTHILLS. THREE SENSORS HIT HIGH WIND WITH THE WEST SIDE OF CODY TOPPING OUT AT 63 MPH...CLARK 8SSW 59 MPH AND THE CLARK WEST SENSOR WITH 76 MPH. THE WEST SIDE OF CLARK WAS BLOWING HIGH WIND FOR ABOUT 6 HOURS EARLY THIS MORNING. THERE IS STILL SOME GUSTY WIND BUT THE THREAT OF FURTHER HIGH WIND HAS ENDED. NOW THE RIDGE OF HIGH PRESSURE MOVES BACK IN TONIGHT INTO WEDNESDAY WITH STEEPENING VALLEY AND BASIN INVERSIONS ONCE AGAIN. THE COLD FRONT TODAY WEAKENED THE INVERSIONS ENOUGH TO ALLOW THE JACKSON VALLEY TO HIT AROUND 40 WITH THE LANDER FOOTHILLS HITTING THE MID TO UPPER 40S AND EVEN LOWER 40S IN THE HIGHER TERRAIN AROUND RIVERTON. THE NORTH END OF THE BASIN AND AROUND THE WIND RIVER ARE STRUGGLING TO REACH FREEZING WITH BOYSEN STILL ONLY 25 AS OF 2 PM. TEMPERATURES WILL BE COLDER IN THESE AREAS AGAIN WEDNESDAY UNDER A STRONG INVERSION ONCE AGAIN. THE MOUNTAINS AND FOOTHILL AREAS WILL SEE ANOTHER WARM DAY SIMILAR TO YESTERDAY. WINDS WILL INCREASE ACROSS THE CODY FOOTHILLS AGAIN WEDNESDAY NIGHT IN ADVANCE OF OUR EASTERN PACIFIC SHORTWAVE FORECAST TO MOVE ACROSS THURSDAY NIGHT AND FRIDAY. POTENTIAL FOR ANOTHER PERIOD OF HIGH WINDS EXIST ACROSS THE CODY FOOTHILLS ONCE AGAIN WITH A MODERATE THERMAL GRADIENT ...INCREASING MOUNTAIN TOP FLOW AND SOME MOUNTAIN WAVE SIGNATURE... ESPECIALLY LATE WEDNESDAY NIGHT INTO THE THURSDAY MORNING. HAVE HOISTED A HIGH WIND WATCH FOR THESE AREAS. THE WRF SHOWS WINDS PEAKING IN THE 09-12Z PERIOD WITH 35-40KT BOUNDARY LAYER SUSTAINED WINDS ALONG HIGHWAY 120 SOUTH OF CLARK AND AROUND THE CLARK AREA WITH 25-30KTS FURTHER SOUTH. COLD FRONT PUSHES SOUTH ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY MORNING WITH SOME LIGHT MOUNTAIN SNOW...ESPECIALLY NORTHWEST AND SOME LOCALIZED LIGHT SNOW OR FLURRIES POSSIBLE EAST OF THE DIVIDE. TEMPERATURES WILL BE QUITE TRICKY THURSDAY AND THURSDAY NIGHT WITH COOLING MID LEVELS...WEAKENING INVERSIONS AND AN INCREASING PRESSURE GRADIENT. IT'S QUITE POSSIBLE THAT SOME AREAS WILL SEE THEIR HIGHS IN THE EVENING AHEAD OF THE FRONT. CONSIDERABLY COLDER THEN FRIDAY WITH GOOD COLD AIR ADVECTION AND H7 TEMPERATURES PLUMMETING TO BETWEEN -10C AND -12C. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY COLD NORTHWEST FLOW ALOFT WITH WEAK UPPER LEVEL RIDGING OVER WESTERN WYOMING WILL BE IN PLACE FRIDAY NIGHT. LIMITED MOISTURE MAY PRODUCE SOME AREAS OF LIGHT SNOWFALL IN THE WESTERN AND NORTHERN MOUNTAINS. A WEAK CANADIAN UPPER LEVEL TROUGH AND COLD FRONT WILL MOVE SOUTHEAST ON SATURDAY BRINGING AN INCREASED CHANCE OF LIGHT SNOW TO THE AREA WITH WEAK UPSLOPE FLOW DEVELOPING EAST OF THE CONTINENTAL DIVIDE. COLD NORTHERLY FLOW BEHIND THE TROUGH WILL BE OVER THE AREA SATURDAY CONTINUING THE THREAT OF LIGHT SNOW AND BRINGING COLDER TEMPERATURES TO THE AREA. HIGH PRESSURE ALOFT WILL THEN BUILD IN FROM THE WEST ON SUNDAY WITH DRY CONDITIONS EXPECTED AND SLIGHT WARMING IN THE MOUNTAINS. THE HIGH PRESSURE RIDGE ALOFT WILL CONTINUE TO MOVE OVER THE AREA FROM THE WEST SUNDAY NIGHT. WEST FLOW ALOFT WILL INCREASE ON MONDAY WITH BREEZY AREAS DEVELOPING AND WARMING OCCURRING DUE TO DOWNSLOPE WARMING ALONG THE EAST SLOPES OF THE MOUNTAINS. DRY CONDITIONS WILL CONTINUE. MONDAY NIGHT ANOTHER CANADIAN LOW PRESSURE TROUGH WILL APPROACH FROM THE NORTHWEST BRINGING SOME PACIFIC MOISTURE INTO THE WESTERN AND NORTHERN MOUNTAINS WITH INCREASING CLOUD COVER AND AREAS OF LIGHT SNOW DEVELOPING IN THE MOUNTAINS. THE CHANCE OF SNOW WILL INCREASE ACROSS THE AREA ON TUESDAY WITH COLDER TEMPERATURES. .AVIATION.../00Z ISSUANCE/ A HIGH PRESSURE RIDGE WILL BUILD OVER THE REGION WITH LIMITED HIGH LEVEL MOISTURE PRODUCING SOME LEE ENHANCED CIRRUS AND ALTOCUMULUS LENTICULARIS CLOUDS. WEST NORTHWEST WINDS ALOFT WILL EXIST WITH VFR CONDITIONS THROUGH 00Z THURSDAY. WINDY CONDITIONS WILL OCCUR ALONG AND NEAR THE EAST SLOPES OF THE MOUNTAINS WITH AREAS OF LOW LEVEL WIND SHEAR AND LOW LEVEL MECHANICAL TURBULENCE OVER THE ROUGHER TERRAIN. THE WINDS WILL IMPACT KCPR AND KU25...AND WILL BE ENCOUNTERED WEST AND NORTH OF KCOD AS WELL AS WEST AND SOUTH OF KLND. .FIRE WEATHER... A RIDGE OF HIGH PRESSURE WILL BUILD BACK INTO THE REGION TONIGHT THROUGH WEDNESDAY NIGHT WITH STEEPENING VALLEY AND BASIN INVERSIONS. THE WIND CORRIDOR FROM JEFFREY CITY TO CASPER WILL REMAIN BREEZY TO WINDY AT TIMES AS WILL THE CODY FOOTHILLS AND EAST SLOPE OF MOST MOUNTAIN RANGES. WINDS MAY BECOME VERY STRONG IN THE CODY FOOTHILLS LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING IN ADVANCE OF A COLD FRONT. THIS FRONT WILL MOVE ACROSS THE AREA THURSDAY NIGHT AND FRIDAY WITH SOME LIGHT MOUNTAIN SNOW WITH A SLIGHT CHANCE ACROSS THE LOWER ELEVATIONS. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING WYZ003. && SHORT TERM...SKRBAC LONG TERM...C.BAKER AVIATION...C.BAKER FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jan 3, 4:00 AM MST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MST TUE JAN 3 2012 WYZ001>020-022>030-041300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MST TUE JAN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.